Flood, Bayamon
- When
- December 5, 8:41 AM AST to 12:00 PM AST
- Where
- Bayamon County, 1.87 mi N of Bayamon to 2.03 mi N of Bayamon
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 18.377, -66.171
Ramon Luis Rivera Avenue was reported flooded.
Mid to upper level trough combined with ample low level moisture and daytime heating to produced scattered to numerous showers with thunderstorms over the San Juan metro area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Mid to upper level trough combined with ample low level moisture and daytime heating to produced scattered to numerous showers with thunderstorms over the San Juan metro area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 5, 4:41 AM AST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 441 AM AST THU DEC 5 2013 .SYNOPSIS...MID TO UPPER LEVEL TROUGH ACROSS THE WESTERN ATLANTIC WILL CONTINUE TO MOVE EAST WITH ITS AXIS RELOCATING SOUTH AND EAST OF THE LOCAL ISLANDS BY THE END OF THE WEEK. SURFACE HIGH PRESSURE WILL CONTINUE TO AMPLIFY NORTH OF THE AREA...TIGHTENING THE LOCAL PRESSURE GRADIENT. && .DISCUSSION...CLOUDY SKIES PREVAILED ACROSS THE LOCAL ISLANDS OVERNIGHT. MOST OF THE SHOWER AND THUNDERSTORM ACTIVITY WERE FOCUSED OVER THE LOCAL WATERS...WITH A FEW SHOWERS NOTED OVER E PR AND USVI. LOW TEMPERATURES WERE MAINLY IN THE MID 70S IN COASTAL AREAS AND THE WINDS WERE LIGHT AND VARIABLE. THE AFOREMENTIONED UPPER LEVEL TROUGH WILL CONTINUE TO COMBINE WITH PLENTY OF LOW LEVEL MOISTURE TO RESULT IN PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE LOCAL ISLANDS TODAY. SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED ACROSS THE EASTERN AND NORTHERN PORTIONS OF THE FORECAST AREA...HOWEVER IF THERE IS A GOOD BREAK IN CLOUD COVER...THE SOUTHWESTERN PORTIONS SHOULD ALSO SEE SHOWER AND THUNDERSTORM DEVELOPMENT. DUE TO ALREADY SATURATED SOILS...PROLONGED PERIODS OF MODERATE TO HEAVY RAINFALL WILL LIKELY RESULT IN SHARP RISES IN SMALL STREAMS AND CREEKS AS WELL AS URBAN FLOODING. MODEL GUIDANCE CONTINUED TO SUGGEST A DECREASING TREND IN LOW LEVEL MOISTURE AND FAVORABLE UPPER LEVEL DYNAMICS AS THE MID TO UPPER UPPER LEVEL TROUGH RELOCATES SOUTH TO EAST OF THE LOCAL AREA. AS A RESULT SHOWER COVERAGE AND INTENSITY IS EXPECTED TO GRADUALLY DIMINISH WITH EACH DAY. AN OVERALL DRIER WEATHER PATTERN WILL DOMINATE THE LOCAL AREA SUNDAY INTO EARLY NEXT WORK WEEK. HOWEVER...PATCHES OF MOISTURE WILL CONTINUE TO MOVE ACROSS THE LOCAL AREA FROM TIME TO TIME... RESULTING IN A FEW PASSING SHOWERS ACROSS THE WINDWARD SIDE OF THE LOCAL ISLANDS. && .AVIATION...VFR CONDITIONS WITH VCSH ARE EXPECTED FOR ALL TAF SITES DURING THE NIGHT WITH LIGHT AND VARIABLE SFC WINDS. SHRA AND ISOLD TSRA EXPECTED TO AFFECT THE LOCAL TERMINALS TODAY CAUSING CIGS AT AROUND FL050-080 WITH OCCASIONAL CIGS CLOSE TO FL030 WITH THE HEAVIER RAIN. WIND WILL BE MAINLY FROM THE EAST NORTHEAST TODAY AT AROUND 10KTS AND GUSTY NEAR SHRA. && .MARINE....TRANQUIL MARINE CONDITIONS IN SHORT TERM. LATE FRIDAY AND INTO THE UPCOMING WEEKEND...LONG PERIOD NORTHEAST SWELLS STILL EXPECTED INTO LOCAL WATERS...BRINGING HAZARDOUS SEAS AND INCREASING THE WAVE HEIGHTS ONCE AGAIN TO 7-8 FEET. && .PRELIMINARY POINT TEMPS/POPS... SJU 82 74 83 74 / 50 50 50 60 STT 85 76 86 76 / 50 30 30 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 25/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST THU DEC 5 2013 AMZ710>745-PRZ001>013-061100- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 600 AM AST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT PUERTO RICO TODAY...ESPECIALLY THE NORTHERN AND EASTERN SECTIONS. DUE TO ALREADY SATURATED SOILS...ANY SIGNIFICANT SHOWER WILL LIKELY CAUSE MINOR FLOODING. THEREFORE URBAN AND SMALL STREAM FLOODING IS LIKELY TODAY ACROSS PARTS OF PUERTO RICO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRENGTHENING TRADE WINDS AND LARGE NORTHEAST SWELLS WILL CREATE CONFUSED SEAS AND DANGEROUS SURF CONDITIONS BEGINNING FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... REPORTS OF AMOUNTS OF RAINFALL OR FLOODING WILL BE APPRECIATED. AMZ715-725-VIZ001-002-061100- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 600 AM AST THU DEC 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED ONCE AGAIN IN AND AROUND THE U.S. VIRGIN ISLANDS. SIGNIFICANT SHOWERS WILL LIKELY CAUSE URBAN AND SMALL STREAM FLOODING IN AREAS OF SATURATED SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRENGTHENING TRADE WINDS AND LARGE NORTHEAST SWELLS WILL CREATE CONFUSED SEAS AND DANGEROUS SURF CONDITIONS BEGINNING FRIDAY NIGHT AND CONTINUING THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... REPORTS OF AMOUNTS OF RAINFALL OR FLOODING WILL BE APPRECIATED.
The San Juan radar (TJUA), 31 km away, was scanning. The volume nearest the first event began at 12:38 UTC.
10 flash flood, 6 flood, 1 heavy rain. Local standard time, as filed.
Ramon Luis Rivera Avenue was reported flooded.
Urban flooding was reported at Shirleys Pizza.
Munoz Rivera Avenue was reported flooded near Parque Central.
Urban flooding was reported at Rio Plantation sector.
PR-165 near San Patricio Plaza was reported flooded and impassable.
PR-165 near San Patricio Plaza was reported flooded and impassable.
Fernandez Juncos Avenue was reported flooded near Parada 18.
Roads flooded in the Sagrado Corazon train station area. Also, road PR-1 below Highway 22 was reported flooded and impassable.
Mcleary street at Ocean Park sector was reported flooded.
Flor del Valle avenue was reported flooded. Also, flooding was reported at Barrio Juana Matos.
Urban flooding was reported in the vicinity of Clinica Las Americas.
Parada 26th sector in Santurce was reported flooded with a car stranded.
Altamira creek was reported out of its banks.
Urban Flooding, Highway impassable towards San Juan before the Minillas tunnel and after the tunnel exit towards Carolina.
Las Vegas sector in Cata o was reported flooded and impassable.
Buena Vista sector in Santurce was reported flooded.
Landslide into Highway 22 towards west before exit to PR-165. One line was blocked.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 487680, 487681, 488186, 488187, 488188, 488189, 488194, 488195, 488196, 488203, 488205, 488166, 488170, 488027, 488173, 488175, 488176.